Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
189 Doctors are Online

Excess mucus production. Done MRI. Any clues?

Good Morning - my 87 y/o father has been spitting mucous (sometimes it is as severe as vomiting mucous) - clear or whitish. one month ago, he spent the night in Emergency Dept of the local hospital whilst tests were run and MMR scan of his brain - apparently to rule out stroke, clotting, bleeds and brain tumour . He had a severe headache which was reduced with strong painkillers but took all night to recede. He has now been prescribed an anti-acid producing medication, but still has daily spitting episodes - not so much heaving or vomiting as he did when he experienced the severe episode that had him admitted. He is in OK health for his age !! and takes blood pressure meds daily, exalon patch daily, gout med (when required) and warfarin (just recently prescribed in the last few months - since the mucous problem started, so not related). Do you have any clues as to this excess mucous production Dr? (it is never greenish or yellow to indicate infection, but rather clear - like thickish saliva - and sometimes a little frothy. Thanks so much
Asked On : Fri, 8 Jun 2012
Answers:  1 Views:  64
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Dentist, Orthodontics 's  Response
hi as per the information provided by you the source of mucus is the stomach not the chest.
as per the history of gout where the patient suffers form gastritis also.
the acidic pH of the stomach is irritating the gastric mucosa and making him feel nauseated, causing emptying of the stomach every now and then.
antacids along with regular intake of water will help keeping the gastric pH to near neutral .
it will take a weeks time for the gastric irritation to go away ,
take care and keep the follow ups with your gastroenterologist.
Answered: Wed, 25 Jul 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor